Jump to ContentJump to Main Navigation

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Cervellati, Matteo / Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier

1 Issue per year

IMPACT FACTOR 2013: 0.259
5-year IMPACT FACTOR: 0.462
Mathematical Citation Quotient 2013: 0.12

Access brought to you by:

provisional account

Linear Demand Systems are Inconsistent with Discrete Choice

Sonia Jaffe1 / E. Glen Weyl2

1Harvard University,

2Harvard University,

Citation Information: The B.E. Journal of Theoretical Economics. Volume 10, Issue 1, ISSN (Online) 1935-1704, DOI: 10.2202/1935-1704.1729, December 2010

Publication History

Published Online:
2010-12-21

We show that with more than two options, a discrete choice model cannot generate linear demand. In doing so, we demonstrate a prediction of such discrete choice models that is falsifiable based on local second-order properties of demand.

Keywords: linear demand; discrete choice

Comments (0)

Please log in or register to comment.